Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 19, 2021, 6:59 PM MDT for Wallace County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 6:59 PM MDT (00:59 UTC)
- Expired
- Jun 19, 2021, 7:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
County Wallace County, KS
The radar
The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:03 PM MDT | TSTM WND GST 55 | 3 Sw Brewster, KS | TRAINED SPOTTER REPORTS WINDS GUSTING FROM 45 TO 55MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
622
WWUS83 KGLD 200059
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
659 PM MDT Sat Jun 19 2021
KSZ013-027-200130-
Wallace KS-Sherman KS-
659 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WALLACE AND EASTERN SHERMAN
COUNTIES UNTIL 730 PM MDT...
At 659 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Bird City to 12 miles
northwest of Winona to 7 miles south of Sharon Springs. Movement was
southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Sharon Springs, Wallace and Edson.
This includes Interstate 70 in Kansas between mile markers 24 and 35.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northwestern and west central Kansas.
LAT...LON 3870 10183 3882 10193 3923 10161 3957 10164
3957 10139 3915 10139 3913 10141 3913 10148
3870 10148
TIME...MOT...LOC 0059Z 298DEG 31KT 3956 10156 3917 10144 3879 10181
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 19, 5:42 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 19, 5:42 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Goodland KS 542 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 340 PM MDT Sat Jun 19 2021 There is potential for severe storms this afternoon and evening. As of 3 PM MDT, storms are beginning to develop along and east of I-25. These storms are mostly isolated to scattered in nature; however, as they move east the storms will develop into more of a line. These storms are being driven by shortwaves moving southeast across the Rockies ahead of an approaching cold front on Sunday. The HRRR is handling the event fairly well, especially with the storm mode evolution. MLCAPE values are in the 1000-2000 j/kg range with a veering wind profile. Shear profiles are favorable with 30-40 kts of EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level lapse rates are range from 8-8.5 C/km across the area, indicating a favorable environment as the storms move across. The main threat this afternoon/evening is damaging winds up to 75 mph and 1-2" hail. The hail threat is expected to diminish while the wind threat increases as the storms move across NW KS and SW NE. With the recent dry conditions, there is potential for blowing dust and reduced visibilities due to strong outflows from the storms. A brief tornado can't be ruled out; however, confidence is fairly low. Locally heavy rainfall is possible, especially along the KS/NE border. Given the storm motion and recent dry conditions, I'm not expecting flash flooding to be much of an issue. The storms are expected to exit the area around midnight. Overnight lows are expected to be in the upper 50s to upper 60s tonight with winds shifting to the SW then W behind the line of storms at 10-15 mph. Sunday, a cold front is expected to move southeast across the area during the morning to early afternoon. As this front moves through, winds are expected to increase to 15-25 mph as they shift to the north. A few weak disturbances are expected to move across the High Plains behind the front, which will boost precipitation chances for the late afternoon and evening hours. Thunderstorms are possible; however, the severe threat is fairly low. Showers and storms are expected to impact the area through the overnight hours. Temperatures will be slightly cooler tomorrow, thanks to the cold front, with highs in the 80s to lower 90s and lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 335 PM MDT Sat Jun 19 2021 NW flow aloft will prevail at the beginning of the long term period.. on the eastern periphery of an upper level ridge over the Rockies and Intermountain West. Flow aloft will back to the west by mid-week as the ridge shifts ESE to the Southern Plains. Split flow aloft is anticipated over the western CONUS by the end of the week.. as an upper level low stalls invof the central Pacific Coast. Expect increasing temperatures Tue-Wed.. as heights rise in assoc/w the ridge progressing from the Rockies to the Southern Plains. Temperatures will level off or slightly cool by late week. At this time, precipitation chances appear very low.. though uncertainty increases considerably by late week into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 542 PM MDT Sat Jun 19 2021 Vfr conditions are initially forecast at both KGLD and KMCK terminals at the start of the TAF period. The main impact this evening will be a line of thunderstorms pushing through the region from west to east. Timing may need to be adjusted, but current thinking is storms will make it to KGLD around 02z and KMCK around 03z, bringing a brief period of very strong winds and reduced visibilities due to rainfall. Beyond this, conditions will improve overnight, with decreasing clouds as well as light and variable winds. A cold front brings gusty north winds to both sites by mid morning Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...VINCENT AVIATION...JBH
Hazardous weather outlook, Jun 19, 6:41 PM MDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 641 PM MDT Sat Jun 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210045- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 641 PM MDT Sat Jun 19 2021 /741 PM CDT Sat Jun 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... A Severe Thunderstorm Watch is in effect until 9 PM MDT for eastern Colorado. Additionally, a second Severe Thunderstorm Watch is in effect for northwest Kansas and southwest Nebraska until 11 PM MDT or midnight CDT. A line of thunderstorms will track eastward into Kansas and Nebraska during the evening. Severe thunderstorms capable of producing strong damaging wind gusts up to 75 mph are anticipated, mainly before 11 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Hot and dry conditions are expected to return on Wednesday and Thursday with high temperatures in the 90s to lower 100s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Please send any reports to us via phone, email, or social media.
In the hours before
Local storm report, Jun 19, 6:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 W WRAY 40.08N 102.24W
06/19/2021 YUMA CO PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
KAKLocal storm report, Jun 19, 6:04 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 4 E FIRSTVIEW 38.81N 102.46W
06/19/2021 M60 MPH CHEYENNE CO MESONET
UP723 REPORTED 60MPH GUST.
&&
KAKLocal storm report, Jun 19, 6:08 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 5 SSE WRAY 40.02N 102.18W
06/19/2021 M61 MPH YUMA CO PUBLIC
SITE FIXFARM REPORTED 61MPH GUST.
&&
KAKLocal storm report, Jun 19, 6:32 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG BENKELMAN 40.05N 101.54W
06/19/2021 DUNDY NE PUBLIC
CALLER REPORTED A COUPLE 8 TO 10 INCH TREE
LIMBS DOWN.
&&
KAKLocal storm report, Jun 19, 6:36 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST BENKELMAN 40.05N 101.54W
06/19/2021 M63 MPH DUNDY NE MESONET
SITE KNEBENKE3 REPORTED MULTIPLE 63 MPH
GUSTS.
&&
KAKSpecial weather statement, Jun 19, 6:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
659 PM MDT Sat Jun 19 2021
KSZ013-027-200130-
Wallace KS-Sherman KS-
659 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WALLACE AND EASTERN SHERMAN
COUNTIES UNTIL 730 PM MDT...
At 659 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Bird City to 12 miles
northwest of Winona to 7 miles south of Sharon Springs. Movement was
southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Sharon Springs, Wallace and Edson.
This includes Interstate 70 in Kansas between mile markers 24 and 35.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northwestern and west central Kansas.
LAT...LON 3870 10183 3882 10193 3923 10161 3957 10164
3957 10139 3915 10139 3913 10141 3913 10148
3870 10148
TIME...MOT...LOC 0059Z 298DEG 31KT 3956 10156 3917 10144 3879 10181
AWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:00 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 60 min |
| Jun 19, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 91 min |
| Jun 19, 6:34 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 86 min |
| Jun 19, 7:54 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins | 66 min |
| Jun 19, 8:01 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 89 min |
| Jun 19, 8:25 PM MDT | Special Weather Statement | GLD | Greeley | 35 min |
| Jun 19, 8:48 PM MDT | Special Weather Statement | GLD | Logan | 27 min |
| Jun 19, 9:04 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 26 min |
| Jun 19, 9:28 PM MDT | Special Weather Statement | GLD | Norton | 32 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.